Alert archive / Connecticut / Flash Flood Warnings in 2008

Flash Flood Warning 48, NWS New York, NY

August 12, 2008Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Aug 12, 2008, 12:33 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 12:33 AM EDT (04:33 UTC)
Expired
Aug 12, 2008, 2:36 AM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Southeastern Connecticut Planning Region, CT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 120433
FFWOKX
CTC011-120730-
/O.NEW.KOKX.FF.W.0048.080812T0433Z-080812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
1233 AM EDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 330 AM EDT...

* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER THE WARNED 
  AREA. 

RAINFALL OF UP TO 2 INCHES HAS ALREADY OCCURRED IN NORTH LYME...AND 
ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 330 AM. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234

$$

GOODMAN
2 follow-up statements
000 
WGUS71 KOKX 120558
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
158 AM EDT TUE AUG 12 2008

CTC011-120730-
/O.CON.KOKX.FF.W.0048.000000T0000Z-080812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
158 AM EDT TUE AUG 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHWESTERN NEW LONDON COUNTY...

HEAVY RAIN HAD ENDED AS OF 154 AM...BUT ADDITIONAL CELLS COULD 
QUICKLY REDEVELOP AND PRODUCE ADDITIONAL HEAVY RAIN OVER THE 
WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234

$$

GOODMAN
000 
WGUS71 KOKX 120636
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
236 AM EDT TUE AUG 12 2008

CTC011-120645-
/O.CAN.KOKX.FF.W.0048.000000T0000Z-080812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
236 AM EDT TUE AUG 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN NEW
LONDON COUNTY...

THE HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:29 PM EDT, 8 hours 4 minutes earlier.

Area forecast discussion, Aug 11, 4:29 PM EDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
429 PM EDT MON AUG 11 2008

.SYNOPSIS...

AFTER A VERY ACTIVE START TO THE WEEK...CONDITIONS WILL IMPROVE
THROUGH MIDWEEK AS AN ANOMALOUS UPPER LEVEL LOW MOVES SLOWLY EAST
OF THE AREA AND WEAK HIGH PRESSURE BUILDS IN. PRECIPITATION
CHANCES WILL INCREASE THURSDAY INTO FRIDAY AS LOW PRESSURE SLIDES
BY TO OUR SOUTHEAST. WEAK PRESSURE WILL BUILD BACK INTO THE AREA FOR
SATURDAY... WHILE AN UPPER LEVEL TROUGH AND AFTERNOON HEATING WILL
BRING INCREASING PRECIPITATION CHANCES AGAIN FOR SUNDAY AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN UPPER LEVEL LOW SLOWLY WORKS ITS WAY ACROSS THE TRI-STATE THIS
EVENING...WITH SEVERE THREAT ENDING FOR MOST ONCE LOW LEVEL FLOW
SHIFTS FROM SOUTHERLY TO NORTHWEST (BRINGING DEWPOINTS DOWN INTO THE
50S...WHICH MINIMIZES AVAILABLE ENERGY FOR STRONG
CONVECTION...ESPECIALLY WITH AIR TEMPERATURES NO HIGHER THAN THE LOW
TO MID 70S). LOSS OF SOLAR HEATING WILL ALSO DIMINISH THREAT OF
CONVECTION ASSOCIATED WITH COLD POOL...SO GRADUALLY DIMINISH POPS
OVERNIGHT. DO NOT EXPECT CLOUD DECK TO DISSIPATE MUCH OVERNIGHT WITH
COLD POOL MOVING OVERHEAD...SO OPTED FOR BLEND OF HIGHER MAV/FWC
NUMBERS FOR LOWS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MAINLY DRY WEATHER EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT
SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING UPPER LOW
COMBINED WITH DIURNAL HEATING MAY TOUCH OFF SOME AFTERNOON
SHOWERS. SLIGHT CHANCE POPS WILL SUFFICE FOR TUESDAY AS FORCING
DECREASES AND INSTABILITY IS MARGINAL. FORCING WILL BE LIMITED ON
WEDNESDAY...BUT DIURNAL HEATING MAY KICK OFF A FEW SHOWERS DURING
THE AFTERNOON. ON THURSDAY...PROGS SHOW A SURFACE LOW PASSING
SOUTHEAST OF THE AREA. GIVEN TRACK UNCERTAINTY...LOW POPS ARE
WARRANTED PARTICULARLY LATER IN THE DAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SURFACE LOW SLIDES NORTHEAST OF THE AREA THURSDAY NIGHT...WHILE
WEAK HIGH PRESSURE BUILDS IN FOR THE START OF THE WEEKEND.
CONVECTION CHANCES INCREASE SUNDAY INTO MONDAY AS AN UPPER LEVEL
TROUGH SWINGS ACROSS THE AREA. SOUTHWEST FLOW RETURNS FOR THE
FIRST TIME IN AWHILE ON SUNDAY...BRINGING AN INCREASE IN TEMPERATURES
LATE IN THE PERIOD. INITIALIZED WITH HPC GUIDANCE FOR THE LONG
TERM PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE MOVING THROUGH NORTHWESTERN NEW JERSEY WAS TRACKING
SLOWLY TO THE NORTH NORTHEAST AND WAS PRODUCING THUNDERSTORMS
ACROSS THE TERMINALS. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED
THROUGH THE AFTERNOON AND PRODUCE MVFR TO IFR CONDITIONS WITH
HEAVY RAINFALL AND SMALL HAIL LIKELY. SOME WIND GUSTS BETWEEN 30
AND 40 KT ARE ALSO LIKELY. THE ACTIVITY WILL GRADUALLY SUBSIDE 21Z
TO 23Z AS THE LOW CONTINUES TO TRACK TO THE NORTHWEST OF THE
TERMINALS WITH MAINLY SHOWERS POSSIBLE AS THE ATMOSPHERE BECOMES
MORE STABLE. AFTER THE ACTIVITY SUBSIDES CONDITIONS BECOME WILL BE
VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...VFR CONDITIONS
EXPECTED TUE AS THE LOW CONTINUES TO MOVE EAST OF THE TERMINALS.
NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY WITH
SUB-VFR CONDITIONS POSSIBLE. HIGH PRESSURE BUILDS FRIDAY WITH VFR
CONDITIONS INTO SATURDAY.

&&

.MARINE...
WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.

NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT
ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH
THURSDAY INTO FRIDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY.

FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER
TRANQUIL THROUGH THE PERIOD.

&&

.HYDROLOGY...
WHILE MOST AREAS WILL RECEIVE LESS THAN A QUARTER OF AN INCH OF
PRECIPITATION TONIGHT...ISOLATED ONE INCH PLUS AMOUNTS CANNOT BE
RULED OUT THIS EVENING IN STRONGER STORMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAS
NEAR TERM...PFM
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...MET
MARINE...MAS/PFM
HYDROLOGY...MAS/PFM
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
354 AM EDT MON AUG 11 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-121100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
354 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING
THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE
HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-121100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY
WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS.
AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 11, 6:57 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
657 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     COLCHESTER              41.57N 72.33W
08/11/2008                   NEW LONDON         CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES ON PINE BROOK RD.

0420 PM     TSTM WND DMG     PORTLAND                41.56N 72.63W
08/11/2008                   MIDDLESEX          CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES AT DEPOT HILL.

0427 PM     TSTM WND DMG     EAST HAMPTON            41.57N 72.50W
08/11/2008                   MIDDLESEX          CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES.

&&

MPS
Local storm report, Aug 11, 7:08 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
708 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HAIL             UNION                   40.70N 74.27W
08/11/2008  E0.75 INCH       UNION              NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.

1009 AM     HAIL             ELIZABETH               40.67N 74.19W
08/11/2008  E0.75 INCH       UNION              NJ   TRAINED SPOTTER

            PENNY SIZE HAIL.

1016 AM     FLOOD            ELIZABETH               40.67N 74.19W
08/11/2008                   UNION              NJ   TRAINED SPOTTER

            NORTH AVENUE CLOSED DUE TO FLOODING.

1027 AM     FLOOD            ELIZABETH               40.67N 74.19W
08/11/2008                   UNION              NJ   BROADCAST MEDIA

            SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.

1027 AM     FLOOD            ELIZABETH               40.67N 74.19W
08/11/2008                   UNION              NJ   BROADCAST MEDIA

            NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
            FLOODING.

1030 AM     FLOOD            FORT LEE                40.85N 73.97W
08/11/2008                   BERGEN             NJ   TRAINED SPOTTER

            MAPLE STREET CLOSED

1030 AM     TSTM WND DMG     FORT LEE                40.85N 73.97W
08/11/2008                   BERGEN             NJ   TRAINED SPOTTER

            TREES DOWN ON RIVER ROAD

1030 AM     HAIL             FORT LEE                40.85N 73.97W
08/11/2008  E0.75 INCH       BERGEN             NJ   TRAINED SPOTTER

            PENNY SIZE HAIL.

1041 AM     HAIL             3 ENE HOBOKEN           40.76N 73.98W
08/11/2008  E0.75 INCH       NEW YORK (MANHATTA NY   PUBLIC

            PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.

1045 AM     HAIL             FLUSHING                40.77N 73.84W
08/11/2008  E0.75 INCH       QUEENS             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1103 AM     FLOOD            EAST RUTHERFORD         40.82N 74.08W
08/11/2008                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
            FLOODING.

1106 AM     MARINE TSTM WIND LAGUARDIA AIRPORT       40.79N 73.87W
08/11/2008  M48.00 MPH       QUEENS             NY   OFFICIAL NWS OBS

            42 KNOT WIND GUST MEASURED AT ASOS.

1106 AM     HAIL             LAGUARDIA AIRPORT       40.79N 73.87W
08/11/2008  M0.75 INCH       QUEENS             NY   OFFICIAL NWS OBS

            PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER

1115 AM     FLASH FLOOD      FORT LEE                40.85N 73.97W
08/11/2008                   BERGEN             NJ   TRAINED SPOTTER

            OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
            TO FLASH FLOODING.

1130 AM     HAIL             KINGS POINT             40.83N 73.74W
08/11/2008  E1.25 INCH       NASSAU             NY   PUBLIC

            HALF DOLLAR SIZE HAIL

1130 AM     HAIL             FORT LEE                40.85N 73.97W
08/11/2008  E0.75 INCH       BERGEN             NJ   TRAINED SPOTTER

            PENNY SIZE HAIL.

1139 AM     FLASH FLOOD      3 ENE FLUSHING          40.79N 73.78W
08/11/2008                   QUEENS             NY   EMERGENCY MNGR

            3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
            AND 212TH STREET. CAR STRANDED.

1139 AM     FLASH FLOOD      4 E FLUSHING            40.76N 73.76W
08/11/2008                   QUEENS             NY   EMERGENCY MNGR

            3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
            PARKWAY AND BELL BOULEVARD. CARS STRANDED

1145 AM     HAIL             NEW WINDSOR             41.47N 74.03W
08/11/2008  E0.75 INCH       ORANGE             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1147 AM     HAIL             PORT WASHINGTON         40.83N 73.68W
08/11/2008  E0.75 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1147 AM     HAIL             SEA CLIFF               40.85N 73.64W
08/11/2008  E0.75 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1149 AM     FLASH FLOOD      4 SSW HAVERSTRAW        41.13N 73.99W
08/11/2008                   ROCKLAND           NY   PUBLIC

            ROCKLAND LAKE ROAD IMPASSABLE.

1149 AM     TSTM WND DMG     5 SE EAST TREMONT       40.79N 73.81W
08/11/2008                   QUEENS             NY   BROADCAST MEDIA

            CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
            BLOCKED DUE TO DOWNED TREE LIMBS.

1151 AM     FLOOD            4 ENE HOBOKEN           40.77N 73.96W
08/11/2008                   NEW YORK (MANHATTA NY   BROADCAST MEDIA

            FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
            72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.

1151 AM     HAIL             PORT WASHINGTON         40.83N 73.68W
08/11/2008  E0.88 INCH       NASSAU             NY   LAW ENFORCEMENT

            NICKEL SIZE HAIL.

1151 AM     HAIL             PORT WASHINGTON         40.83N 73.68W
08/11/2008  E0.88 INCH       NASSAU             NY   LAW ENFORCEMENT

            NICKEL SIZE HAIL.

1151 AM     FLOOD            5 SW EAST TREMONT       40.79N 73.93W
08/11/2008                   NEW YORK (MANHATTA NY   BROADCAST MEDIA

            FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
            BLOCKED DUE TO FLOODING.

1205 PM     HAIL             NEWBURGH                41.50N 74.02W
08/11/2008  E1.75 INCH       ORANGE             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

1214 PM     HAIL             BAYVILLE                40.91N 73.56W
08/11/2008  E1.00 INCH       NASSAU             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

1224 PM     HAIL             GLEN COVE               40.87N 73.64W
08/11/2008  E1.00 INCH       NASSAU             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

1224 PM     HAIL             GLEN COVE               40.87N 73.64W
08/11/2008  E1.00 INCH       NASSAU             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

1233 PM     FLASH FLOOD      BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
            SHORE ROAD FLOODED.

1233 PM     TSTM WND DMG     BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            LARGE BRANCHES DOWN ON WEST SHORE ROAD.

1244 PM     FLASH FLOOD      BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.

1254 PM     FLOOD            5 SSE EAST TREMONT      40.78N 73.83W
08/11/2008                   QUEENS             NY   BROADCAST MEDIA

            I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED

1255 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
08/11/2008  E1.00 INCH       SUFFOLK            NY   PUBLIC

            QUARTER SIZE HAIL.

0100 PM     TSTM WND DMG     HARRISON                40.74N 74.15W
08/11/2008                   HUDSON             NJ   BROADCAST MEDIA

            DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
            PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.

0100 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
08/11/2008  E1.25 INCH       SUFFOLK            NY   NWS EMPLOYEE

            1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
            COURSE.

0111 PM     HAIL             BELLE TERRE             40.96N 73.07W
08/11/2008  E0.75 INCH       SUFFOLK            NY   PUBLIC

            AT MCALLISTER COUNTY PARK.

0115 PM     FUNNEL CLOUD     SOUND BEACH             40.96N 72.97W
08/11/2008                   SUFFOLK            NY   PUBLIC

            FUNNEL CLOUD SPOTTED

0120 PM     HAIL             MOUNT SINAI             40.94N 73.02W
08/11/2008  E1.25 INCH       SUFFOLK            NY   PUBLIC

            HALF DOLLAR SIZE HAIL.

0120 PM     FUNNEL CLOUD     MOUNT SINAI             40.94N 73.02W
08/11/2008                   SUFFOLK            NY   PUBLIC

            FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND

0125 PM     FLOOD            3 ENE FLUSHING          40.79N 73.79W
08/11/2008                   QUEENS             NY   BROADCAST MEDIA

            CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
            FLOODED...2 LANES BLOCKED

0312 PM     HAIL             MIDDLEFIELD             41.53N 72.69W
08/11/2008  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

            PENNY SIZE HAIL.

0402 PM     TSTM WND DMG     COLCHESTER              41.57N 72.33W
08/11/2008                   NEW LONDON         CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES ON PINE BROOK RD.

0420 PM     TSTM WND DMG     PORTLAND                41.56N 72.63W
08/11/2008                   MIDDLESEX          CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES AT DEPOT HILL.

0427 PM     TSTM WND DMG     EAST HAMPTON            41.57N 72.50W
08/11/2008                   MIDDLESEX          CT   FIRE DEPT/RESCUE

            DOWNED POWER LINES.

&&

MPS
Special weather statement, Aug 11, 8:08 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
808 PM EDT MON AUG 11 2008

NYZ078>081-120100-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
808 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT SINAI...OR NEAR PORT JEFFERSON...AND
MOVING SOUTH AT 15 MPH.

THIS STORM WILL BE...
  NEAR MOUNT SINAI BY 815 PM.
  NEAR MIDDLE ISLAND BY 830 PM.
  5 MILES EAST OF FARMINGVILLE BY 840 PM.
  NEAR YAPHANK BY 845 PM.
  NEAR SHIRLEY BY 900 PM.

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Aug 11, 9:54 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EDT MON AUG 11 2008

NYZ078>081-120300-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
954 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONY BROOK...AND MOVING SOUTH AT 11 MPH.

THIS STORM WILL BE...
  NEAR RONKONKOMA BY 1010 PM.
  NEAR BRENTWOOD BY 1025 PM.
  5 MILES WEST OF SAYVILLE BY 1030 PM.
  NEAR ISLIP BY 1040 PM.
  NEAR BAY SHORE BY 1045 PM.

OTHER SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE FROM JUST SOUTHEAST OF BROOKHAVEN NATIONAL LAB TO NORTH OF
RIVERHEAD...AND WERE NEARLY STATIONARY.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THE STORM NEAR STONY BROOK. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO AN INCH PER HOUR WITH ANY OF THESE STORMS
COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Local storm report, Aug 11, 10:49 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1049 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     WATER SPOUT      5 NE MOUNT SINAI        40.99N 72.95W
08/11/2008                   ANZ330             NY   NWS EMPLOYEE

0924 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
08/11/2008  E0.75 INCH       SUFFOLK            NY   PUBLIC

&&

GOODMAN
Special weather statement, Aug 11, 10:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1054 PM EDT MON AUG 11 2008

NYZ078>081-120400-
CENTRAL SUFFOLK-
1054 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORM WILL IMPACT CENTRAL SUFFOLK COUNTY...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MIDDLE ISLAND...AND MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL BE...
  NEAR BROOKHAVEN NATIONAL LABORATORY BY 1100 PM.
  NEAR MANORVILLE BY 1110 PM.
  NEAR MASTIC BY 1115 PM.
  NEAR CENTER MORICHES BY 1120 PM.
  NEAR MASTIC BEACH BY 1125 PM.

PEOPLE IN SUFFOLK COUNTY...INCLUDING MIDDLE ISLAND...BROOKHAVEN
NATIONAL LABORATORY...YAPHANK...MANORVILLE...SHIRLEY...MASTIC...
CENTER MORICHES AND MASTIC BEACH...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:12 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr

Nearby

Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.